It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Chronic Pain Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 04-22-2012, 10:15 PM   #1
Newbie
(female)
 
Join Date: Apr 2012
Location: Texas
Posts: 1
retroSunTan HB User
Question Pain meds make feel feel worse overall, but help original issueAnyone else?

I'm finding my pain meds make me feel worse over time for the 4 years I've been on them. Helps neck/back just fine. It's overall feelings of 'not quite up to par that is the problem"
I just feel like I have a touch of flu all the time from the meds, without the them I feel great (minus excruciating back/neck pain.
Anyone else experience this? How do you deal with it? Help please!!!!

I'm on 30 mg OcyContin (er) 3 times a day.
15 mg Oxycodone (ir) 4 times a day

Thank you!

 
Reply With Quote
Sponsors Lightbulb
   
Old 04-23-2012, 12:45 AM   #2
Inactive
(female)
 
Join Date: Mar 2008
Posts: 5,070
katlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB User
Re: Pain meds make feel feel worse overall, but help original issueAnyone else?

Most people who have been on continuous pain meds for 4 years don't really have the side effects problem anymore. I'm assuming by touch of the flu your referring to nausea and bowel issues? If so, do you take anything to help those systems work with the pain meds?

Kat

 
Reply With Quote
Sponsors Lightbulb
   
Old 04-23-2012, 09:37 PM   #3
Senior Veteran
(female)
 
Join Date: Mar 2012
Location: Washington
Posts: 855
tortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB User
Re: Pain meds make feel feel worse overall, but help original issueAnyone else?

Yes it would be helpful if you describe specifically what is bothering you. I agree for a patient who has been on meds for years, its rare to have any major side effects besides constipation. Usually nausea would either go away or the patient would stop taking the med and try a different one. I get some other more annoying side effects on higher does such as twitching and flushing (mostly face...but overall feel warm all the time). A histamine reaction is possible too. Are you having sedation?

If it helps your pain "just fine", what percent does that mean? Any chance your doctors are actually over treating your pain? If you are getting closer to 100% relief than 50% relief, it could be too much for you. You aren't on a crazy high dose though. Have you tried under doctor's help reducing your dose to see if you can get a helpful amount of pain relief with less side effects? Or, a different med? If its nausea, constipation, or sedation, there are meds that could be helpful for all of those such that its sometimes worth taking something for a side effect to be able to continue treatment. It is very common to need a laxative by the way. Miralax is my favorite. Best wishes.

 
Reply With Quote
Old 04-24-2012, 05:34 PM   #4
Senior Veteran
(male)
 
Join Date: Nov 2010
Location: West Coast
Posts: 606
Isotope HB UserIsotope HB UserIsotope HB UserIsotope HB UserIsotope HB UserIsotope HB UserIsotope HB UserIsotope HB UserIsotope HB UserIsotope HB User
Re: Pain meds make feel feel worse overall, but help original issueAnyone else?

Retro-

You and I may be having some similar experiences. Bottom line: When I am on a dose that is high enough to give me any pain relief I just feel sickly, lethargic, sleepy, cloudy, loopy, dull, depressed, withdrawn, anxious, weak, and most recently I felt like I was going nuts and crawling out of my skin. These sensations are so uncomfortable for me that I rarely take my full script, and when I do take my full allotment I'm not functional at all. No wonder I have months and months of excess supply. I'm under-medicated for pain but over-medicated for functioning. This paradox makes it difficult to find a dose that is worth taking at all....

Iso

 
Reply With Quote
Reply Reply

Tags
brain fog, lupus, oxycodone



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:20 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!